Hail, Barber
- When
- June 8, 6:30 PM CST
- Where
- Barber County, 5 mi SE of Medicine Lodge
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.183, -98.583
12 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 8, 1:36 PM CST, 4 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 236 PM CDT WED JUN 8 2005 .DISCUSSION... DAYS 1-2... MAIN QUESTION TONIGHT WILL BE CHANCES FOR PRECIPITATION AND LOW TEMPERATURES IN MY EASTERN COUNTIES. THE DIAGNOSTICS INDICATE A FAIRLY SUBSTANTIAL SHORT WAVE TROUGH ALOFT TO COME OUT OF THE ROCKIES LATE TONIGHT. THIS SYSTEM WILL DRAW THE COLD FRONT DRAPED ACROSS KS BACK TO THE NORTH. THE CONVECTIVE SYSTEM CURRENTLY OVER MISSOURI IS FORECAST BY THE MODELS TO BUILD BACK TO THE WEST ACROSS KANSAS LATE THIS AFTERNOON AND THROUGH THE NIGHT. UNFORTUNATELY, THE MODELS ARE ALREADY IN ERROR ON THIS FEATURE AND IT NOW LOOKS VERY QUESTIONABLE AS TO WHETHER THE MODELS WILL VERIFY. IF THEY HAD, SOME SMALL CHANCE POPS IN MY FAR SOUTHEASTERN ZONES WOULD HAVE BEEN REQUIRED TOWARD MORNING BUT NOTHING ELSEWHERE AS SURFACE DEWPOINTS BEHIND THE COLD FRONT ARE MUCH LOWER THAN THOSE FORECAST BY THE MODELS AND H7 TEMPERATURES ARE IN THE LOWER TEENS CENTIGRADE CAPPING OFF ANY CONVECTION THAT MIGHT TRY TO GET GOING. NONETHELESS, HAVE LEFT SMALL CHANCE POPS IN PLACE AS A RESULT OF COLLABORATION THOUGH CONFIDENCE IS NEAR ZERO IN ANY MEASURABLE PRECIPITATION. IF THE MODEL FORECAST MCS DOES DEVELOP AND MOVE WESTWARD ACROSS KANSAS TONIGHT A RAIN COOLED COLD POOL COULD WELL ENCROACH ON MY SOUTHEASTERN ZONES TOWARD MORNING PRODUCING TEMPERATURES IN THE UPPER 50S NEAR MEDICINE LODGE AND PRATT. COLLABORATIVE EFFORTS HOWEVER DID NOT SUPPORT THIS AND HAVE LEFT MORNING LOWS IN THE 60S IN THAT AREA. OTHERWISE, NO SIGNIFICANT WEATHER OVER THE CWA TONIGHT. WITH THE FRONT PULLING BACK NORTH TONIGHT INTO TOMORROW AND A SURFACE LOW DEVELOPING OVER SOUTHWEST KANSAS CONVECTION SHOULD FIRE BY LATE AFTERNOON TOMORROW ALONG AND NORTH OF THE FRONT WITH ANOTHER MCS TYPE SYSTEM DEVELOPING WHERE THE LOW LEVEL JET INTERSECTS THE FRONT NORTHEAST OF THE LOW AND OVER NORTH CENTRAL KANSAS. WHILE THE MODELS FORECAST THIS SYSTEM TO REMAIN NORTH OF ALL BUT THE HAYS AND WAKEENEY AREA, I AM NOT SO SURE THAT IT WILL. COLD OUTFLOW FROM THIS SYSTEM MAY WELL FORCE THE FRONT SOUTH ACROSS AT LEAST PART OF MY AREA DURING THE LATE AFTERNOON AND EVENING AND HAVE LEFT SOME POPS IN PLACE FOR THAT EVENTUALITY. BUY FRIDAY AFTERNOON THE MODELS HAVE FORECAST THE FRONT TO LAY ALMOST WEST TO EAST ACROSS THE CWA WITH AN MCS CRANKING UP NORTHEAST OF THE SURFACE LOW DIRECTLY OVER OUR CWA BY LATE AFTERNOON. AM NOT AT ALL CONFIDENT OF THIS AS TOO MANY THINGS COULD GO WRONG WITH THAT FORECAST. STILL WILL HAVE TO MAINTAIN SOME POPS OVER THE AREA AT THAT TIME JUST IN CASE THE MODELS ARE RIGHT. SPEAKING OF THE MODELS, THE ETA AND GFS BOTH HAVE DEWPOINTS WAY TO HIGH OVER THE WESTERN HIGH PLAINS REGION. THEY WERE BOTH ALREADY IN ERROR BY NEARLY 15F OVER FAR WESTERN KANSAS BY 18Z WHICH MAY EXPLAIN WHY THEY ARE BOTH SO VERY AGGRESSIVE IN DEVELOPING PRECIPITATION. IN SHORT, I DONT TRUST THEM VERY MUCH FOR SPECIFICS OF THIS FORECAST SINCE A LARGE PART OF THE FORCING FOR THE NEXT FEW DAYS WILL BE FROM LATENT HEAT PROCESSES. IF THEY MODELS GET THE PRECIPITATION TIMING, AMOUNT AND LOCATION WRONG, THEY WILL NECESSARILY PRODUCE THE WRONG LATENT HEAT FEEDBACKS FROM IT. WE SHALL SEE. DAYS 3-7... LOOKING AT THE LATEST RUNS OF THE ETA80, ECMWF, GFS180 AND UKMET MODELS, AM INCLINED TO AGREE WITH SURROUNDING OFFICES THAT FRIDAY EVENING AND FRIDAY NIGHT COULD SEE SOME STRONG STORMS IN OUR EASTERN CWA. BUMPED POPS UP FRIDAY NIGHT INTO SATURDAY MORNING TO 50 CATEGORY IN MY EAST, AND KEPT THEM AT 40 PERCENT IN MY WESTERN CWA. THE GFS, WITH ACKNOWLEDGING ITS WET BIAS, SHOWS A 5.5 INCH BULLSEYE QPF IN SOUTHERN COMANCHE COUNTY FRIDAY NIGHT. THIS QPF MAY BE OVERDONE, BUT THE GFS INITIALIZED AS WELL AS THE ECMWF AND UKMET MODELS THIS MORNING AT 08/12Z, AND ECMWF MODEL HAS A 13.4 MAGNITUDE VORT MAXIMUM CROSSING THE CWA FROM SOUTHWEST TO NORTHEAST AT THAT TIME, TO PROVIDE SIGNIFICANT LARGE SCALE UPPER LEVEL LIFT. THE EXACT SPOT OF HEAVY PRECIP WILL BE HARD TO PINPOINT, BUT WILL SEE HOW MODELS HANDLE THIS FRI-FRI NT-SAT EVENT TOMORROW. THERE WILL BE LOTS AND LOTS OF MOISTURE STREAMING NORTH HEAD OF THE UPPER WAVES. THEN, THERE SHOULD BE A BREAK FROM THUNDERSTORM CHANCES SATURDAY AFTERNOON INTO SUNDAY, BUT A FRONT CROSSING SOUTHEASTWARD OVER CWA WILL LIKELY RUN INTO MOISTURE AND PRODUCE ANOTHER ROUND OF CONVECTION LATE SUNDAY INTO SUNDAY NIGHT. HOWEVER, THE SECOND BIG SURGE LOOKS TO BE A LITTLE FARTHER SOUTHEAST THAN FRIDAY NIGHTS SYSTEM, WHEN THE STRONG LIFT MATERIALIZES. TEMPERATURES WILL BE ON A WARMING TREND INTO TUESDAY, WHERE HIGHS SHOULD REACH NEAR 90, AND THEN TOP IN THE LOWER TO MID 90S WEDNESDAY. LOW TEMPS WILL DIP BEHIND FROPA SUNDAY NW AND MONDAY SE, THEN REBOUND INTO THE 60 NW TO 70 SE RANGE REST OF MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 93 64 87 / 20 20 30 40 GCK 60 93 60 81 / - 10 30 50 EHA 61 92 59 83 / 0 10 20 40 LBL 63 95 63 86 / 10 20 20 30 HYS 64 87 61 79 / 20 40 60 50 P28 65 93 68 84 / 20 30 30 50 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && JOHNSON/BURKE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 330 AM CDT WED JUN 8 2005 KSZ030-031-043>046-061>066-074>081-084>088-091000- CLARK-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-HASKELL-HODGEMAN- KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-RUSH-SCOTT-SEWARD- STAFFORD-STANTON-STEVENS-TREGO- 330 AM CDT (230 AM MDT) WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POSSIBILITY EXISTS FOR SCATTERED THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS OF JUST ABOUT ANY DAY THROUGH THE WEEKEND. STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. KSZ089-090-091000- BARBER-COMANCHE- 330 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS MAY DEVELOP NEAR A COLD FRONT AND DRY LINE LATE THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN ACTION IF THEY FORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POSSIBILITY EXISTS FOR SCATTERED THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS OF JUST ABOUT ANY DAY THROUGH THE WEEKEND. STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. .SPOTTER ACTIVATION STATEMENT... A FEW SPOTTERS MAY BE NEEDED IN THE MEDICINE LODGE TO COLDWATER AREAS LATE THIS AFTERNOON OR EARLY EVENING. 06
The Vance AFB radar (KVNX), 64 km away, was scanning. The volume nearest the first event began at 00:28 UTC.
12 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462210, 5462857, 5462211, 5462212, 5462213, 5462214, 5462215, 5462216, 5462217, 5462218, 5462219, 5462220.